View Full Version : Feeling like being on ADHD meds without the meds


john2100
11-19-16, 03:17 PM
When I started a long time ago with meds, I would take them only on as needed basis. I would however have days, when I would have a feeling identical to the feeling when on meds. This still happens even now when I'm off meds. That feeling is very specific to adderal feeling or vyvanse feeling.
It happened only 1 a week ,max 3-4 times a month


It is little excitement, general good mood, ability to focus. It was so identical that I was sure i took a pill , even if I didn't.

I would have that feeling even before starting with adderal , but it wasn't as intense. That feeling also last a full day.

When I also discussing this with a pharmasics friend, he said , it was my brain creating dopamine on its own in such a way that it was mimicking adderal .
He said it worked like placebo , but different because you knew you din;t take the pill. As if a brain was subconsciously creating adderal effect.

Anybody ever felt it on adderal or any other medication ?
Feeling of being medicated without taking medication.
Is there a medical TERMINOLOGY for this effect?

thanks

Cyllya
11-19-16, 06:54 PM
I feel like it's pretty common for symptoms of most medical problems to fluctuate, but I'm not sure of the name for it. There's "remission," but I'm under the impression that it refers to longer periods of time.

Regarding dopamine, I was reading some study about dopamine-related brain imaging, and apparently...

There are two types of situations when your brain releases dopamine: tonic release is the normal level when you're "at rest," and phasic release is when your brain increases dopamine for some specific task.
It's normal for the amount of phasic dopamine to compensate for tonic dopamine, e.g. if you have a lower tonic level of dopamine, the phasic release will be more than normal.
In folks with ADHD, the tonic release of dopamine was very low, and then the phasic release was huge to compensate. Apparently the symptoms are actually caused more by the huge phasic release. (I wonder if this only applies to certain symptoms. The article listed the hyperactive/impulsive ones.)
Stimulants help because they raise the tonic level of dopamine to normal levels, so then the phasic release will also become normal.

So I don't think it's a matter of "more dopamine = less ADHD," but rather it's caused by our dopamine fluctuating wildly. I'm not sure what naturally effects tonic dopamine levels. When people talk about things (activities or situations) that raise dopamine, it seems that refers to the phasic release.

john2100
11-19-16, 07:02 PM
Can we measure how much dopamine is being released with adderal?
Can we measure how much dopamine does a non or ADD person have at those 2 stages you are describing. I couldn't find any data on it

sarahsweets
11-20-16, 06:39 AM
IME when taking my medication regularly, if I took it the day before but forgot the next morning- I wouldnt notice it as much until later on during the day. I think its because there was still *some* amphetamine left in my system.